Pacific Journal of Mathematics

A continuation principle for periodic solutions of forced motion equations on manifolds and applications to bifurcation theory.

Massimo Furi and Maria Patrizia Pera

Article information

Pacific J. Math., Volume 160, Number 2 (1993), 219-244.

First available in Project Euclid: 8 December 2004

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 58F22
Secondary: 34C25: Periodic solutions 58E07: Abstract bifurcation theory 70K40: Forced motions


Furi, Massimo; Pera, Maria Patrizia. A continuation principle for periodic solutions of forced motion equations on manifolds and applications to bifurcation theory. Pacific J. Math. 160 (1993), no. 2, 219--244.

Export citation


  • [A] J. C. Alexander, A primer on connectivity, Proc. Conf. on Fixed Point The- ory 1980, ed. E. Fadell and G. Fournier, Lecture Notes in Math., vol. 886, Springer Verlag, Berlin, 1981, 455-483.
  • [BD] V. Benci and M. Degiovanni, Periodicsolutions of dissipative dynamical sys- tems, Proc. Conf. on "Variational Problems", Berestycki, Coron and Ekeland editors, Birkhauser, Basel, New York, 1990.
  • [B] W. Blaschke, Vorlesungenuber Differentialgeometrie I, 3d. ed., Berlin 1929; New York, 1945.
  • [BC] F. Brickell and R. S. Clark, Differentiate Manifolds, Van Nostrand Reinhold Company, London, 1979.
  • [Br] R. F. Brown, The Lefschetz Fixed Point Theorem, Scott, Foresman and Com- pany, Glenview, Illinois, 1971.
  • [CMZ] A. Capietto, J. Mawhin and F. Zanolin, A continuation approachtosuperlin- ear periodic boundary value problems, J. Differential Equations, 88 (1990), 347-395.
  • [FP1] M. Furi and M. P. Pera, Co-bifurcatingbranches of solutions for nonlinear eigenvalue problems in Banach spaces, Ann. Mat. Pura Appl., 135 (1983), 119-132.
  • [FP2] M. Furi and M. P. Pera, A continuation principle for forced oscillations on differentiable mani- folds, Pacific J. Math., 121 (1986), 321-338.
  • [FP3] M. Furi and M. P. Pera, On the existence offorced oscillationsfor the sphericalpendulum, Boll. Un. Mat. ItaL, 4-B (1990), 381-390.
  • [FP4] M. Furi and M. P. Pera, A continuation principlefor theforced sphericalpendulum, Fixed Point Theory and Applications, Thera M. A. and Baillon J.-B. Editors, Pitman Research Notes in Math. 252, Longman Scientific & Technical, 1991, 141 -- 154.
  • [FP5] M. Furi and M. P. Pera, Theforced sphericalpendulum does haveforced oscillations, Delay Dif- ferential Equations and Dynamical Systems, S. Busenberg and M. Martelli Editors, Lecture Notes in Math., vol. 1475, Springer Verlag, Berlin, 1991, 176-183.
  • [G] A. Granas, The Leray-Schauder index and the fixed point theoryfor arbitrary ANR's, Bull. Soc. Math, de France, 100 (1972), 209-228.
  • [H] M. W. Hirsh, Differential Topology, Graduate Texts in Math., Vol. 33, Sprin- ger Verlag, Berlin, 1976.
  • [L] S. Lang, Introduction to Differentiable Manifolds, John Wiley & Sons Inc., New York, 1966.
  • [Mar] M. Martelli, Large oscillations offorced nonlinear differential equations, Con- temp. Math., vol. 21, Amer. Math. Soc, Providence, RI, 1983, 151-157.
  • [Maw] J. Mawhin, Equivalence theorems for nonlinear operator equations and coin- cidence degreefor some mappings in locally convex topological vectorspaces, J. Differential Equations, 12 (1972), 610-636.
  • [M] J. W. Milnor, Topology from the Differentiable Viewpoint, Univ. Press of Virginia, Charlottesville, 1965.
  • [N] R. D. Nussbaum, The Fixed Point Index and Some Applications, Sem. Math. Sup., Vol. 94, Universite de Montreal, 1985.
  • [T] A. J. Tromba, The Euler characteristic of vector fields on Banach manifolds and a globalization of Leray-Schauder degree, Adv. in Math., 28 (1978), 148-173.